How bad is ibuprofen for your liver

Common Questions and Answers about How bad is ibuprofen for your liver

ibuprofen

Just want to say how 800mg of ibuprofen is helping me. I feel very rough on a daily basis. So far, with the ibuprofen, the change in the roughness is dramatic. Helps me function for about 4 hours. Only doing one or two a day. BTW, I am getting to know my pillow on an intimate basis lately. I didn't know I can sleep this much. Deffinatly not me. This medicine does weird things. Have courage all!!!!! Kick that STINKIN 1, 2 or 3 to oblivian.
People have liver problems from taking too much of it.
Both ibuprofen and acetaminophen can be troublesome in large amounts over prolonged periods. Your liver is not in too bad shape so it probably won't make much difference which you use. The best thing to do is follow your doctor's instructions and use whichever is recommended sparingly.
as far as head aches, I won't take anything unless I have to. excedrine migraine is all that has ever worked for me. How bad is this while being on treatment. My doctor said take what ever I usually do for my aches and pains. Well if you've read my post last week you know he was fired.
do you think i have done serious damage to my liver and kidneys? is it normal that hospitals dont tell you what they did for you or what my test results were?? help??
My doc says that as liver disease advances, the risk to the kidneys from ibuprofen exceeds that to the liver from acetaminophen. He said it is possible to blow out one's kidney's from just one dose of ibuprofen. Anybody else hearing similar?
and it also has alot to do with whether or not the liver is compensated or decompesated as to whether it can handle the pain killers... for sure too much tylanol causes liver damage...but what is too much for each individual? and some these days say no nsaids at all with liver disease... good luck figuring it out...hopefully someone here knows more in depth about these issues....
Or the combo diabetes, HCV. But ---- taking that much ibuprofen ---- or ANY drug every single day, is bad for your liver. The liver is like a strainer, it cleans out everything that goes into your body. It needs a break from unnatural substances. If you can tough it out, I would. But if it is that bad, that you cannot - try talking to your doctor about other alternatives, from physical therapy to chiropractors. Try eating a different diet - and maybe adding exercise also.
Lyrica for pain. not an opiate. Ask your doc about it. Everyone says it is wonderful.
Your gastroenterologist or hepatologist says it is liver pain? Liver pain is rare. It is usually caused when the liver has inflammation and pushes into nerves and other organs. Cirrhotic livers usually harden and shrink in size. Second in those with liver pain it is usually experienced as a dull pain nd can be accompanied by nausea, vomiting, and sweating. Liver pain can also radiate to other areas of the body such as the right shoulder.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case. Kevin, M.D.
I'm afraid to take anything for the pain since so much of that kind of stuff is harmful to the liver. Guess that's a joke - what is going on with me is BECAUSE I've harmed it. I'm going to take something - I really have to. Aleve or something. Celebrex sounds good - but my gastro is out of town. I will call my pdoc's tomorrow and hopefully get in to see him right away. I need to brief him on all this anyway. He's probably going to be the one who really holds me up as far as sx.
I'm about to do mine and wanted to know how your doin? I realize that Ibuprofen works better than paracetamol...1200mg works best for me on shot nite.
Any sudden, or abrupt change in your sleep-breathing status can cause an autonomic nervous system imbalance that can bring about these same fevers, hot flashes, chills and sweating. How does your typical cold start? Please enter your experiences below in the comments box.
I'm the type of person who could take a baby aspirin for a pain and be helped by it...(although aspirin is not indicated for people with liver disease of course.) One of the reasons I've been so afraid to treat but I'm trying to get around that.... I think this might be a contributing reason why there are so many incidents of allergic reactions and overdose in OTC meds and prescription meds....
or if you are also taking an antidepressant, muscle relaxer, or medicine for nausea and vomiting. Talk with your doctor about your individual risk of having a seizure while taking tramadol. Before taking tramadol, tell your doctor if you are allergic to any drugs, or if you have: kidney disease; liver disease; a stomach disorder; or a history of depression, mental illness, or suicide attempt.
I person with cirrhosis of the liver is very ill and should not be advised by anyone other than a liver specialist on how to manage their health. For example you said your wife had vomited blood. This is caused by varices (enlarged veins usually in the esophagus bursting). This is a sign of advanced cirrhosis. A person which portal hypertension which causes the veins to burst must avoid certain types of exercises that increase blood pressure.
but I am to understand that ibueporfen of any kind is not the best on your liver. Yes, it gets ride of inflamations in your body; but it is also hard for your LIVER. I was told by my doctor that Tylenol is what I should take and stay away from the other if at all possible. Hydrocodone- When I had a neck surgery for herniated disc C5-C6. I was given this for pain. This medication really inflamed my liver. I believe that this drug started my inflamation and damage process.
They test for two liver enzymes initially - cant recall initials (spgt is one...) - - your number is not huge .... more comprehensive liver panels may be done if necessary. Doesnt sound like thats the case. Smoking is very positive to stop - but not as hepa deadly as many other things. For a really serious situation you would have two sets of even higher numbers....and thats not a terminal thing, just something to look at and possibly have addressed. The liver is a really vigorous organ.
If it gets bad enough you can die. So if you've consistently been taking too much go to your doctor for a check on your liver (even if you feel okay). If you only did it once or twice and you feel fine, it should be okay.
I agree, Tylenol is death. Bad for the liver and in large doses it kills by destroying the liver. Vicoprofen is perfect it has a narcotic element, hydrocodone and ibuprofen for an anti-inflammatory. If that doesn't work for you, try going one step up to oxycodone. Do not confuse oxycodone with oxycontin, same narcotic but very different delivery method. Five milligram oxycodone are safe and effective and come in a small enough dose that you can take an effective dose without getting groggy.
ibuprophen is processed by your kidneys not your liver
Please think about what you are doing to your body, especially to your liver and nest to your kidneys. Arthrotec is a NSAID, similar to ibuprofen or naproxen. Acetaminophen is not an NSAID. All medications come with side effects and our bodies respond differently to different medications. There are more effective pain reducers than acetaminophen, even in it's drug class. I won't bore you with repeating the suggestion to seek medical attention asap.
I am currently on a regimented pain medication plan but fear that coming close to 4000 mg daily is bad for me. I never go past that dosage and I don't drink alcohol, but is it dangerous or bad for your liver to always be near the max daily dose? I try to give my liver some breaks by cutting my dose way down for a few days here and there, but I still get scared. I read stuff online about liver pain symptoms and I can't tell if I'm causing my body harm or if it's all in my head.
The only other thing is costochondritis but how come that coincedentally is going on where my liver is ? II am suffering from this for months and can not get any answer from by now 10 different doctors. To treat costochondritis you take anti inflammatories like ibuprofen but because ofmy liver I do not want take ibuprofen. Is there any way to clearly identify if these symptoms stem from my liver ? It is not enlarged according to last ultrsaound and LFTs are in normal range.
What is the prognosis for your legs? Are you going through a healing period or is there more involved? You might be jumping the gun on the addiction questuon. Most folks really have to work hard to get as jammed up as they do. I know that I did. Best of luck to you.
For me I have to make sure I take my meds on time. If I am late for forget or miss because of one reason or another I pay for it dearly. I have 5 cats (all strays we adopted) and I have found curling up with them ( one, two..all!!) and an icepack and either the laptop or some old movie on TV helps keep your mind off the pain. Sometimes a hot bubblebath is the key.
in otherwords how often do you see your GI and how often your primary care. how do they follow up on your saftey from the tx? is there a suggested plan from the drug companies? (i will be on pegysys for 6 mo. or so for type 3a.
Now I am being evaluated for a liver transplant - The beginning of my journey Rejoicing Mare0409
Of course it depends what kind of condition your liver is in. If it is functioning normally you can take iron. If you have iron overload because you liver isnt working well, then of course you cant take it. I have minimal liver damage and also had low Iron. and also needed the procrit. Anyone chime in please.
MedHelp Health Answers